MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG UN3 SCREWS, SELF-DRILLING, 1.5X4MM, 5/P; IMPLANT

STRYKER LEIBINGER FREIBURG UN3 SCREWS, SELF-DRILLING, 1.5X4MM, 5/P; IMPLANT
Catalog Number 56-15904
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported by a distributor that during a surgical procedure it was found that screw slippage was making it difficult to pick up the designated screws, and once picked up the screws slipped.There was no medical intervention, and there were no adverse consequences with this event.The procedure was completed successfully.
 
Additional Manufacturer Narrative
The reported device was not returned for evaluation, thus the reported event could not be confirmed.In the reported event it was stated that instead of using 8 screws, the surgeon used a total of 15 screws due to some screw damages.It is most likely that these damages incurred during screw pick-ups.Further, it was also mentioned that the surgeon also spent more time removing the damaged screws.There was a surgical delay of at least 20 minutes.Additional information was requested in order to provide more details to the reported event.In a follow-up email, it was mentioned that blades 62-15030 and 62-15032 were used during the procedure.These blades are appropriate to be used with the reported screw.No pre-drilling was performed.However, in the instructions for use (ifu # 90-02011, rev.12), it is stated that if it is difficult for self-drilling screws to start or insert into the bone, pilot holes should be drilled.Furthermore, the review of the related dhr of the device in question has shown that it was manufactured to specification and was accepted into final stock without any reported discrepancies.Possible root causes according to the related risk management file are: insufficient bone-quality/quantity implant damage/breakage due to compromised mechanical strength of implant/instrument (inappropriate handling) insufficient handling properties with gloves (inappropriate handling) too less implant-instrument connection (too less axial force during screw pick-up; use of damaged screw driver blade) too high forces during implantation (too less implant-instrument connection) too less fixation of implant to bone excessive force on bone (wrong handling) based on statistical evaluation there are no indications for any systematic design, material or manufacturing related issue.Therefore, no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
UN3 SCREWS, SELF-DRILLING, 1.5X4MM, 5/P
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8632039
Report Number0008010177-2019-00021
Device Sequence Number1748372
Product Code HBW
UDI-Device Identifier34546540684920
UDI-Public34546540684920
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K112557
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number56-15904
Device Lot Number1000297572
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1